Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Effexor withdraw symptoms How long can this last??
    avatar
    An_253572 posted:
    Still withdrawing from Effexor after 3 weeks of weaning off of it. After taking it for years, I decided I didn't need it any more. My Dr. gave me a half dosage and instructions. I went from 75 to 37.5 mg for a month and then every other day, every 3rd day, and then cold turkey. I can't wait to get this drug out of my system.
    I haven't had the brain zaps that I've seen reported but I already take Omega 3's & exercise a lot. I do have the brain fog, memory & concentration problems, nightmares, vertigo, depression, suicidal thoughts, irritability, and aching. I also gained a lot of weight while taking this medication. I have also been crying constantly while detoxing. It's very tempting to take another dose but I will not prolong this nightmare.
    Suggestions that I've read are taking Omega 3's, ibuprofen, and eliminating sugar. It's also tempting to ask my Dr. for a month of prozac because it makes this easier. I wonder if the patients that go directly to another antidepressant have these issues? Any other advice would be greatly appreciated!
    This withdraw has been the hardest thing I've ever done. I feel like an addict. Life, since withdrawing from Effexor, has been like being under water. I feel like someone is holding me under and shaking my head back and forth constantly.
    My main question is how long will this go on??? I can't take much more of this.
    Reply


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.